Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this wind advisory at Dec 9, 2025, 1:17 PM CST for 14 counties in Missouri; 14 counties in Illinois. It took effect at Dec 10, 2025, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2025, 1:17 PM CST (19:17 UTC)
- In effect from
- Dec 10, 2025, 3:00 AM CST
- Expired
- Dec 10, 2025, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
All 28 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS73 KLSX 091917 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 117 PM CST Tue Dec 9 2025 ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052- 060>065-101330- /O.NEW.KLSX.WI.Y.0006.251210T0900Z-251210T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Bowling Green, Litchfield, Vandalia, Belleville, Union, Hannibal, Cahokia, Sullivan, Quincy, Saint Louis, Washington, Mount Sterling, Saint Charles, Alton, Edwardsville, and Pittsfield 117 PM CST Tue Dec 9 2025 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and east central and northeast Missouri. * WHEN...From 3 AM to noon CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Gosselin
2 follow-up statements
353 WWUS73 KLSX 100709 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 109 AM CST Wed Dec 10 2025 ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052- 060>065-101800- /O.CON.KLSX.WI.Y.0006.251210T0900Z-251210T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Edwardsville, Saint Charles, Belleville, Sullivan, Quincy, Alton, Cahokia, Pittsfield, Litchfield, Hannibal, Union, Mount Sterling, Vandalia, Bowling Green, Washington, and Saint Louis 109 AM CST Wed Dec 10 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central, southwest, and west central Illinois and east central and northeast Missouri. * WHEN...Until noon CST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Jaja
875 WWUS73 KLSX 101755 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 1155 AM CST Wed Dec 10 2025 ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052- 060>065-101900- /O.EXP.KLSX.WI.Y.0006.000000T0000Z-251210T1800Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Including the cities of Mount Sterling, Cahokia, Alton, Quincy, Union, Sullivan, Litchfield, Bowling Green, Saint Louis, Edwardsville, Saint Charles, Vandalia, Pittsfield, Washington, Hannibal, and Belleville 1155 AM CST Wed Dec 10 2025 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Northwest winds have gradually decreased over the past few hours. $$ Gosselin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:16 AM CST, 2 hours 1 minute earlier. Its key messages:
- Today will be the warmest day of the week with highs in the 40s & 50s. Temperatures then plummet behind multiple cold fronts with highs in the teens forecast for some on Saturday.
- Wednesday will be blustery with wind gusts of 30 - 40 mph and wind chills up to 10 degrees below the air temperature.
Area forecast discussion, Dec 9, 11:16 AM CST, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1116 AM CST Tue Dec 9 2025 .KEY MESSAGES... - Today will be the warmest day of the week with highs in the 40s & 50s. Temperatures then plummet behind multiple cold fronts with highs in the teens forecast for some on Saturday. - Wednesday will be blustery with wind gusts of 30 - 40 mph and wind chills up to 10 degrees below the air temperature. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 300 AM CST Tue Dec 9 2025 Warm air advection has begun in the region and will only become stronger today as the surface pressure gradient tightens ahead of our next cold front. This influx of warmth in addition to insulating cloud cover has caused temperatures to climb this morning, which will serve as a nice launching pad for the seasonably mild temperatures this afternoon. Increasingly strong warm air advection along southwest flow is expected to rocket temperatures into the 50s for areas without snow and that see the most sun, namely southeast/central/east-central Missouri. East-central Missouri will get an additional boost in highs from downsloping off the Ozarks. The warmth will be short-lived. The aforementioned cold front will pass through the area overnight Tuesday, bringing with it strong northwest winds and much cooler air. The strongest wind gusts are expected to occur Wednesday morning as the ~50 kt winds topping the boundary layer begin to mix down. This will result in a brief period of 40 - 45 mph gusts in our far northern counties, on the cusp of Wind Advisory criteria. Elsewhere, the day will still be windy with sustained winds upwards of 25 mph and gusts of 30 - 40 mph. Strong low-level winds will result in strong cold air advection as well, with temperatures remaining steady or falling through the day. Aside from far southwest Illinois and southeast Missouri which will see ample sunshine and less cold air advection, highs on Wednesday will be about 10 degrees cooler than Tuesday. Jaja && .LONG TERM... (Wednesday Night through Monday) Issued at 300 AM CST Tue Dec 9 2025 Our next chance for precipitation will come Thursday into Friday and will only exist along our northeastern CWA border (think Quincy, IL - Salem, IL give or take). Although LREF probabilities show a high likelihood of measurable precipitation falling in these areas during this period (60 - 70%), amounts are confidently slim. Probabilities of less than 0.05" of precipitation falling are also 60 - 70%. Obviously the interpretation of this changes based on precipitation type, which is uncertain. The freezing line is expected to be in the vicinity of our northern border, with ensembles trending warmer at least in the past 24 hours. If these locations do see precipitation, it may start off as light rain with only a flake or two present overnight. Then again, if temperatures are cooler than forecast, they may see light snow on the order of a trace. More impactful will be the cold this weekend, that's coming in a little later than previously forecast. The cold will still begin Friday night, but it is now centered around Sunday instead of Saturday and ends Monday. There is still uncertainty regarding how cold it will get as this is tied to how far south in the CONUS the Arctic airmass spills. The heart of the airmass has been trending away from our region, and the NBM has warmed in response. However, given the anomalous 10th climatological percentile cold, the pre- existing snowpack, and a 90th climatological percentile incoming surface high, I suspect the NBM has warmed a little too much. The latest 01z 12/9 NBM run has cooled a bit, but its forecasts on Sunday, when we'll be closest to the surface high, are still above the 50th percentile. This trend is expected to continue as the NBM continues to catch on over the next few days. In the case of any nighttime radiational cooling, however, it'll very likely still be too warm. Jaja && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1111 AM CST Tue Dec 9 2025 South/southwest winds will veer more to the west ahead of an approaching cold front. Behind the front, winds swing to the northwest and increase in speed/gusts. Highest gusts of near 40 knots are forecast Wednesday morning at KUIN and the metro terminals. There may be a period of MVFR stratus at well impacting KUIN, but chances are higher further to the north/northeast so left mention out for now. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 9, 2:53 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 253 AM CST Tue Dec 9 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-100900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 253 AM CST Tue Dec 9 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.